Alert archive / California / Winter Weather Advisories in 2016

Winter Weather Advisory 12, NWS Eureka, CA

November 18, 2016

NWS Eureka, CA issued this winter weather advisory at Nov 18, 2016, 3:34 AM PST. It took effect at Nov 18, 2016, 10:00 PM PST. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Nov 18, 2016, 3:34 AM PST (11:34 UTC)
In effect from
Nov 18, 2016, 10:00 PM PST
Expired
Nov 19, 2016, 7:49 AM PST
In force
10 hr
Issued by
NWS Eureka, CA

What forecasters said that day

The local office's own words before this winter weather advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this winter weather advisory went out at Nov 17, 3:58 PM PST, 11 hours 36 minutes earlier.

Area forecast discussion, Nov 17, 3:58 PM PST, 11 hours 36 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
358 PM PST Thu Nov 17 2016

.SYNOPSIS...
A strong storm system will send a cold front across the area
tomorrow. Strong winds will develop ahead of this front for
locations above 1000 feet in elevation. Rain will also develop along
and behind the front, with snow developing across the higher
mountain elevations. A brief dry period is expected for the latter
half of Monday, before another system more wet weather for the
middle of next week.

&&

.DISCUSSION...
The proverbial calm before the storm sums up this pleasant Thursday
afternoon. A strong storm system, currently located about 1000 miles
to our northwest, will trek east towards Washington state, while
sending an associated cold front across the region Friday. Strong
southeast to southerly winds will develop ahead of this front, with
sustain winds of 30 to 40 mph, with gusts to 60 mph, developing by
late Friday afternoon for locations above 1000 feet. Winds will be
lighter for lower elevations, with generally 15 to 30 mph winds
expected. Temperatures will moderate ahead of this feature, as these
winds bring increasing warmth and moisture to the area.

As the front crosses the region, widespread light to moderate
rainfall will develop along and behind the front. This rainfall
should remain fairly widespread (albeit light) for the weekend,
before drier weather makes a brief return for the latter half of
Monday. Another strong and more potent system will cross the region
for the middle of next week, with widespread rainfall returning to
all of northwest California by Tuesday, persisting through the
middle of the week.

Some snow will develop this weekend across the Trinity Alps, Trinity
Horn, and Yolla Bolly mountains. Highway 3 near Scott Mountain will
receive some snowfall and we considered issuing a winter Weather
Advisory for this. We'll give it a few more model runs and defer to
the midnight shift on this possibility. /PD

&&

.AVIATION...
Generally VFR conditions will continue through the
forecast period. Mid and high clouds will be in and out tonight and
Friday. Clouds will begin to lower and thicken from the NW Friday
afternoon ahead of an approaching frontal system. Winds will
increase through the day on Friday with gusts over 30 kt at KCEC by
late afternoon. Rains should hold off until after 00Z along the
Redwood coast, but have included a VCSH at KCEC late in the
cycle. /SEC

&&

.MARINE...
W to NW swell will continue to gradually subside through
the evening hours. Wave heights continue to run about 2 ft above
model forecast values. As a result, extended the Small Craft
Advisory through midnight tonight. Have also upgraded the offshore
Gale Watch to a warning, effective from Friday morning through late
Friday night. Occasional wind gusts to near storm force are possible
Friday evening in the offshore waters N of Cape Mendocino with
accompanying short period wave increases. Winds are forecast to
subside a bit after midnight Friday night, then pick up a bit
Saturday afternoon. Winds will become light by Sunday night. /SEC

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
CA...Wind Advisory from 4 PM Friday to 4 AM PST Saturday for CAZ102-
     104>107-110.

NORTHWEST CALIFORNIA COASTAL WATERS...Small Craft Advisory until
midnight PST tonight for PZZ450-455-     470-475.

     Gale Warning from 8 AM Friday to 4 AM PST Saturday for PZZ470-
     475.

&&

Visit us at http://www.weather.gov/eureka

Follow us on Facebook and Twitter at:
http://www.facebook.com/NWSEureka
http://www.twitter.com/nwseureka

For forecast zone information
see the forecast zone map online:
http://www.weather.gov/eureka/zonemap.png
Hazardous weather outlook, Nov 17, 3:34 PM PST, 12 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EUREKA CA
334 PM PST THU NOV 17 2016

CAZ101-103-108-182345-
COASTAL DEL NORTE-NORTHERN HUMBOLDT COAST-SOUTHERN TRINITY-
334 PM PST THU NOV 17 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

CAZ102-104>107-110-182345-
DEL NORTE INTERIOR-SOUTHWESTERN HUMBOLDT-NORTHERN HUMBOLDT INTERIOR-
SOUTHERN HUMBOLDT INTERIOR-NORTHERN TRINITY-
NORTHWESTERN MENDOCINO INTERIOR-
334 PM PST THU NOV 17 2016

...WIND ADVISORY IN EFFECT FROM 4 PM FRIDAY TO 4 AM PST SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

A WIND ADVISORY IS CURRENTLY IN EFFECT. SUSTAINED SOUTHEAST TO
SOUTH WINDS OF 30 TO 40 MPH...WITH GUSTS TO 60 MPH...WILL DEVELOP
FRIDAY AFTERNOON AND PERSIST THROUGH SATURDAY MORNING...FOR
LOCATIONS ABOVE 1000 FEET IN ELEVATION.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

CAZ109-111>113-182345-
MENDOCINO COAST-NORTHEASTERN MENDOCINO INTERIOR-
SOUTHWESTERN MENDOCINO INTERIOR-SOUTHEASTERN MENDOCINO INTERIOR-
334 PM PST THU NOV 17 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Eureka, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 17, 8:25 PM PSTSmall Craft AdvisoryEKA20 hr

Nearby

Winter Weather Advisories in California, 2016Every winter weather advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.